Alabama, 2010Lightning Strike in Alabama, August 7, 2010
August 7, 2010 · NWS MOB · 1 event in 1 county or zone
Scattered thunderstorms developed across coastal Alabama during the afternoon hours, producing frequent lightning, heavy rains, and gusty winds around 30 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across coastal Alabama during the afternoon hours, producing frequent lightning, heavy rains, and gusty winds around 30 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 7, 2:55 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 7, 2:55 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT SAT AUG 7 2010
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...A WEAK QUASI-STATIONARY
BOUNDARY WILL REMAIN DRAPED ACROSS THE NORTHERN MOB CWA THROUGH THE
WEEKEND. MOISTURE POOLED ALONG THE BOUNDARY WILL MAINTAIN A DEEP
MOIST AXIS (PWS AROUND 2.4 INCHES) OVER THE AREA THROUGH MONDAY.
MOISTURE COMBINED WITH INSTABILITY OFFSHORE WILL GENERATE SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE GULF DURING MORNING HOURS...WITH
DAYTIME HEATING PROVIDING THE INSTABILITY INLAND FOR SCATTERED TO
NUMEROUS CONVECTIVE DEVELOPMENT BOTH SUNDAY AND MONDAY AFTERNOONS.
BOTH SUNDAY AND MONDAY AFTERNOON MAXIMUM HEAT INDICES SHOULD RANGE
FROM 108-109 DEGREES OVER THE AREAS NORTHWEST OF I-65. THE REMAINING
COUNTIES WILL EXPERIENCE HOT APPARENT TEMPERATURES...BUT HEAT
INDICES SHOULD REMAIN BELOW ADVISORY CRITERIA. AS A RESULT...A HEAT
ADVISORY HAS BEEN ISSUED FOR SUNDAY AFTERNOON FOR THE AREAS
NORTHWEST OF I-65. A HEAT ADVISORY WILL LIKELY BE ISSUED FOR THE
SAME AREAS FOR MONDAY AFTERNOON AS WELL. MONDAY NIGHT SHOULD SERVE
AS A TRANSITION PERIOD TO A BRIEFLY RELATIVELY DRIER WEATHER
PATTERN. NEGATIVE THETA-E ADVECTION IS PROGGED TO DEVELOP OVER THE
AREA AS A TROPICAL WAVE MOVES OVER SOUTH FLORIDA. 95/TM
&&
.LONG TERM (TUESDAY THROUGH SATURDAY)...AS THE AFOREMENTIONED WAVE
ENTERS THE EASTERN GULF...RELATIVELY DRIER AIR (PWS AROUND 1.7
INCHES) FROM THE SOUTHEASTERN CONUS WILL BE DRAWN OVER THE AREA AS
IT ROTATES AROUND THE INVERTED TROUGH TUESDAY. STILL CANNOT TOTALLY
RULE OUT ISOLATED DIURNAL CONVECTION THROUGH TUESDAY NIGHT. AS THE
WAVE ENTERS THE CENTRAL GULF WEDNESDAY...RAIN CHANCES WILL GRADUALLY
INCREASE FROM THE SOUTHEAST. THIS FEATURE WILL ALSO OVERSPREAD DEEP
TROPICAL MOISTURE (PWS 2.1-2.2 INCHES) OVER THE AREA THURSDAY THOUGH
SATURDAY. THIS WILL LEAD TO DIURNAL CONVECTIVE TRENDS DEVELOPING
ONCE AGAIN DURING THE LATTER HALF OF NEXT WEEK. 95/TM
&&
.AVIATION 97/18Z & 08/00Z ISSUANCES)...SCATTERED CONVECTION IS
FORMING ACROSS THE CWA THIS AFTERNOON AS CONVECTIVE TEMPS ARE
REACHED. VAD WINDS AT KMOB AND KEVX ARE WEST TO NORTHWEST AT 10 KTS
OR LESS...SO STORM MOVEMENT WILL BE SLOWLY TO THE EAST AND SOUTHEAST
AFTERNOON. THIS IS A DIURNAL CONVECTIVE PATTERN...SO CONVECTION WILL
DIMINISH IN COVERAGE AND INTENSITY AFTER SUNSET. VFR CONDITIONS ARE
EXPECTED THRU THIS TAF CYCLE WITH MVFR CONDITIONS POSSIBLE IN AND
NEAR SHOWERS AND THUNDERSTORMS. WESTERLY FLOW AT THE SURFACE WILL
BECOME MORE SOUTHWESTERLY DURING THE AFTERNOON. 99/JME
&&
.MARINE...SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL PERSIST
INTO THE EARLY PART OF NEXT WEEK...THEN BEGIN TO WEAKEN BY WEDNESDAY
AS A WEAK TROUGH OF LOW PRESSURE DEVELOPS OVER THE EASTERN GULF. A
LIGHT TO MODERATE WIND FLOW WILL CONTINUE OVER THE MARINE AREA WILL
PERSIST THROUGH MUCH OF THE FORECAST PERIOD...WITH WINDS ACROSS THE
BAYS AND NEARSHORE WATERS WILL PRIMARILY BE DRIVEN BY THE LAND AND
SEA BREEZE CIRCULATIONS. WEAK OFFSHORE FLOW EXPECTED IN THE LATE
NIGHT AND EARLY MORNINGS THROUGH TUESDAY...BECOMING ONSHORE IN THE
AFTERNOONS. BY WEDNESDAY...AS THE TROUGH OF LOW PRESSURE DEVELOPS
OVER THE EASTERN GULF...WINDS WILL INCREASE SLIGHTLY AND BECOME
PREDOMINATELY EAST TO SOUTHEASTERLY. SCATTERED SHOWERS AND
THUNDERSTORMS ARE ALSO EXPECTED TO CONTINUE OVER THE MARINE AREA
THROUGH MOST OF THIS WEEK...WITH A DIURNAL PATTERN PERSISTING.
COVERAGE OVER THE GULF WATERS WILL BE MOST NUMEROUS DURING THE LATE
NIGHT AND EARLY MORNING HOURS, WITH BETTER COVERAGE ALONG THE COAST
AND JUST INLAND DURING THE DAYTIME HOURS. 99/JME
&&
.FIRE WEATHER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE INLAND AREAS WILL SLOWLY DISSIPATE THROUGH THE EVENING
WITH THE LOSS OF DAYTIME HEATING. DEEP MOISTURE WILL REMAIN IN PLACE
ACROSS THE REGION THROUGH MONDAY GENERATING NUMEROUS SHOWERS AND
THUNDERSTORMS INLAND SUNDAY AFTERNOON...AND SCATTERED SHOWERS AND
THUNDERSTORMS ALONG THE COAST MONDAY MORNING MOVING INLAND DURING THE
AFTERNOON HOURS. RELATIVELY DRIER MID-LEVEL AIR WILL BUILD INTO THE
REGION BY TUESDAY...DIMINISHING PRECIPITATION CHANCES ACROSS THE AREA
THROUGH WEDNESDAY. A TROPICAL WAVE IS EXPECTED TO ENTER THE NORTHERN
GULF BY THURSDAY...GENERATING SCATTERED SHOWERS AND THUNDERSTORMS
DURING THE MORNING HOURS TRANSITIONING INLAND DURING THE AFTERNOON
HOURS. AFTERNOON RELATIVE HUMIDITY VALUES WILL REMAIN WELL ABOVE
CRITICAL THRESHOLDS THROUGH THE FORECAST PERIOD. 95/TM
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 93 76 94 / 20 60 20 40
PENSACOLA 79 95 79 94 / 20 50 20 40
DESTIN 84 88 84 89 / 30 40 20 30
EVERGREEN 74 95 74 96 / 20 60 20 30
WAYNESBORO 72 94 73 95 / 20 60 20 50
CAMDEN 72 95 73 96 / 20 50 20 20
CRESTVIEW 75 95 74 96 / 20 60 20 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING
ZONES: CHOCTAW...CLARKE...MONROE...WASHINGTON...AND WILCOX.
FL...NONE.
MS...HEAT ADVISORY FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...NONE.
&&Hazardous weather outlook, Aug 7, 4:55 AM CST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT SAT AUG 7 2010
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
555 AM CDT SAT AUG 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
DANGEROUS HEAT WILL CONTINUE TODAY ACROSS THE REGION...WITH PEAK
AFTERNOON HEAT INDICES RANGING FROM 103 TO 107 DEGREES ACROSS MOST
OF THE AREA. WHILE THESE VALUES ARE JUST BELOW CRITERIA FOR HEAT
ADVISORIES OR HEAT WARNING...HEAT INDICES IN THIS RANGE MAY BRING A
RISK OF HEAT RELATED ILLNESSES TO SOME RESIDENTS.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MARINE AREA
AND ALONG THE IMMEDIATE COASTAL AREAS THIS MORNING...WILL BEGIN TO
DEVELOP OVER INLAND AREAS BY MID TO LATE MORNING...THEN BECOME EVEN
MORE NUMEROUS IN THE AFTERNOON. WHILE DANGEROUS LIGHTNING STRIKES
WILL BE THE PRIMARY DANGER...A FEW OF THE STORMS MAY BRING WIND
GUSTS UP TO 45 OR 50 MPH AND BRIEF BUT HEAVY RAINS.
THE ENVIRONMENT IS NOT AS FAVORABLE FOR WATERSPOUT DEVELOPMENT AS
THE PAST SEVERAL DAYS...BUT AN ISOLATED MORNING WATERSPOUT IS NOT
OUT OF THE QUESTION. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS
TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LATE MORNING AND AFTERNOON HEAT INDICES WILL LIKELY AGAIN APPROACH
110 DEGREES OR HIGHER SUNDAY THROUGH TUESDAY OF NEXT WEEK. WATCHES
OR WARNINGS MAY BE NEEDED FOR EARLY NEXT WEEK.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY... MAINLY
MID MORNING TO LATE AFTERNOON OVER INLAND AREAS...BUT OVERNIGHT AND
EARLY MORNING STORMS POSSIBLE ALONG THE COAST AND OVER THE ADJACENT
MARINE AREAS. ANY ONE OF THESE STORMS WILL BE CAPABLE OF PRODUCING
BRIEF STRONG WIND GUSTS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. A
MODERATE RISK OF RIP CURRENTS CONTINUES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
In the hours before
Special weather statement, Aug 7, 1:08 PM CST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
208 PM CDT SAT AUG 7 2010
ALZ060-FLZ005-071945-
COVINGTON-INLAND OKALOOSA-
208 PM CDT SAT AUG 7 2010
...A STRONG THUNDERSTORM WILL AFFECT COVINGTON AND OKALOOSA
COUNTIES...
AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF WING...MOVING SOUTHEAST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LAUREL HILL AND SVEA THROUGH 245 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...AND
WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
JME
Special weather statement, Aug 7, 1:31 PM CST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT SAT AUG 7 2010
FLZ006-072015-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH...
231 PM CDT SAT AUG 7 2010
...A STRONG THUNDERSTORM WILL AFFECT OKALOOSA COUNTY...
AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POSTIL...MOVING SOUTHEAST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
POSTIL...NICEVILLE...DESTIN AND SEMINOLE THROUGH 315 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...AND
WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
JME
Special weather statement, Aug 7, 2:44 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT SAT AUG 7 2010
FLZ006-072130-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...DESTIN...
344 PM CDT SAT AUG 7 2010
...A STRONG THUNDERSTORM WILL AFFECT OKALOOSA COUNTY...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF VALPARAISO...MOVING
SOUTHEAST AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
OCEAN CITY...VALPARAISO AND POSTIL THROUGH 430 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...AND
WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT 1 8 7 7 6 3 3 6 7 7 2.
JME
Special weather statement, Aug 7, 3:02 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
402 PM CDT SAT AUG 7 2010
FLZ006-072145-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH...
402 PM CDT SAT AUG 7 2010
...A STRONG THUNDERSTORM WILL AFFECT OKALOOSA COUNTY...
AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF WRIGHT...MOVING SOUTHEAST AT 10
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WRIGHT...VALPARAISO...MARY ESTHER...EGLIN AFB...OCEAN CITY...FORT
WALTON BEACH AND POSTIL THROUGH 445 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...AND
WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE
LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Lightning, Baldwin
- When
- August 7, 5:50 PM CST
- Where
- Baldwin County, 1.14 mi NNE of Hurricane
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 30.845, -87.912
A Semmes, Alabama man was killed by a lightning strike as he and his wife were heading in from a day of boating on the Tensaw River just west of Bay Minette, Alabama.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Minnesota, August 7 to 8, 2010$52,000 · EF4 · 14 events
- Tornado in North Dakota, August 7, 2010EF4 · 2 events
- Tornadoes and Damaging Wind in Wisconsin, August 7, 20109 injured · $450,000 · EF1 · 3 events
- Rip Current in North Carolina, August 7, 20101 death · 1 event
- Tornado and Hail in Minnesota, August 7 to 8, 2010$65,000 · EF1 · 18 events
- Flash Flooding and Hail in Nevada, August 7 to 8, 2010$241,000 · 1 in hail · 5 events
- Lightning Strike in Arkansas, August 7, 20101 injured · $75,000 · 1 event
- Tornado in Florida, August 7, 2010$58,000 · EF0 · 1 event
- Flash Flood and Hail in Mississippi, August 7 to 9, 2010$27,000 · 50 kt wind · 5 events
- Lightning Strikes in Texas, August 7, 2010$21,000 · 2 events
- Rip Current in Georgia, August 7, 20102 injured · 1 event
- Flash Flood and Hail in Colorado, August 7, 2010$5,000 · 1.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264065.